Doctor insights on:
Danger in digitek (digoxin): This question is for your doctor, who knows you and can tell you if there is any danger. ...Read more
It is a heart drug...A purified product of the foxglove plant. It has effects which include strengthening the contraction of the heart muscle, slowing conduction of the heart's electrical impulse through the av node and thereby helping to slow the heart rate during atrial fibrillation. Because of potential toxicity, its use has been largely replaced ...Read more
I have been on digoxin for the past 13 years. My new cardiologist wants me to stop taking it. What should I expect & when would be time to call DR.
Probably nothing: It's hard to answer without knowing why you were on it in the first place, as there are several reasons why the drug is used. If you had rhythm disturbances of the heart and have undergone RF ablation, there is not likely to be any problem from stopping digoxin. You'd want to call if you have sustained racing heart action. ...Read moreSee 1 more doctor answer
Stop it: Just stop it. But why were you on it to begin with? You shouldn't stop a medication without letting the person who prescribed it know what you're doing - there may be important reasons you were on it and a substitute may be necessary/prudent. ...Read more
Depends: Depends on what route you give digoxin . The drug can be given intravenously, intramuscular or by oral route . The effect is fastest when given intravenously as is usually done to control rapid pulse . When given orally a loading dose can be given to achieve a rapid blood level followed by a maintenance dose. If the kidneys ar working normally , it takes about 5 days to achieve a stable level. ...Read more